Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have itchy rashes on neck, arm and chest. What is causing purple chapped lips?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
What could be the cause of purple chapped lips? I had rash and itching neck, left arm, top of left leg, chest, which left scaring. Lips started burning, mouth very uncomfortable almost like had eaten something bitter constantly. No more itching however lips now chapped purple moth still not really normal.
Posted Tue, 15 Jan 2013 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 6 hours later
Thanks for the query.
Chapped lips have several causes and affect many people differently. The lips tend to chap easily because they receive little protection compared to other parts of the body. The lips have only a thin layer of skin and do not have oils glands, which makes them more susceptible to irritation. Water loss is also three to 10 times higher on the lips compared to other parts of the face and body.
But your symptoms in overall suggest that probably it is a result of allergic reaction to some drug or some food you had.
Since allergy from your body has healed up,some effect is still persisting in your mouth and lips.
Just apply lip balm on lips and take B complex vitamins twice a day for 2 to 3 weeks and stop smoking if you are a smoker.
You should soon be all right.
However if your condition don't improve in next 7 to 10 days,then you may visit a physician for the examination and diagnosis of cause.

I hope it helps.
Revert to me if any other additional concern.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor